Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 8, 2017, 2:42 PM CDT for Piatt County, Illinois. It took effect at Apr 8, 2017, 7:00 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2017, 2:42 PM CDT (19:42 UTC)
- In effect from
- Apr 8, 2017, 7:00 PM CDT
- Expired
- Apr 10, 2017, 7:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 13.22 ft at Apr 9, 2017, 4:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
173
WGUS43 KILX 081942
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CDT SAT APR 8 2017
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC147-090942-
/O.NEW.KILX.FL.W.0016.170409T0000Z-170410T1200Z/
/MNTI2.1.ER.170409T0000Z.170409T1200Z.170410T0600Z.NO/
242 PM CDT SAT APR 8 2017
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Sangamon River at Monticello.
* From this evening until Monday morning.
* At 130 PM Saturday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 13.1 feet by tomorrow morning.The river will fall
below flood stage by early Monday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 12.9 Sat 1 PM MSG 13.1 12.9
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
jrp3 follow-up statements
626
WGUS83 KILX 090208
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
908 PM CDT SAT APR 8 2017
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-091608-
/O.CON.KILX.FL.W.0016.000000T0000Z-170410T1200Z/
/MNTI2.1.ER.170409T0115Z.170409T1200Z.170410T0600Z.NO/
908 PM CDT SAT APR 8 2017
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Monday morning.
* At 815 PM Saturday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.1 feet by
tomorrow morning. The river will fall below flood stage early
Monday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 13.0 Sat 8 PM 13.1 12.9 11.8
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
ILC017-125-091608-
/O.ROU.KILX.HY.S.0000.000000T0000Z-000000T0000Z/
/CDLI2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
908 PM CDT SAT APR 8 2017
Forecast information for
Sangamon River near Chandlerville.
* At 900 PM Saturday the stage was 454.3 feet.
* Flood stage is 456.6 feet.
* Forecast...The river will rise to near 454.2 feet early tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Chandlerville 457 454.3 Sat 9 PM 453.9 453.0 452.4
&&
LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
4010 9036 4010 9017
$$533
WGUS83 KILX 091511
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1011 AM CDT SUN APR 9 2017
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-100511-
/O.CON.KILX.FL.W.0016.000000T0000Z-170410T1200Z/
/MNTI2.1.ER.170409T0115Z.170409T1330Z.170410T0600Z.NO/
1011 AM CDT SUN APR 9 2017
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Monday morning.
* At 915 AM Sunday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will remain steady and is forecast to fall below flood
stage by early tomorrow morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Sangamon River
Monticello 13 13.0 Sun 9 AM 12.9 11.8 10.8
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$009
WGUS83 KILX 100111
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
811 PM CDT SUN APR 9 2017
...The Flood Warning is cancelled for the following river in
Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC147-100141-
/O.CAN.KILX.FL.W.0016.000000T0000Z-170410T1200Z/
/MNTI2.1.ER.170409T0115Z.170409T1330Z.170409T2145Z.NO/
811 PM CDT SUN APR 9 2017
The Flood Warning is cancelled for
The Sangamon River at Monticello.
* At 715 PM Sunday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 445 PM Sunday.
* Forecast...The river will continue to fall to 11.5 feet by Tuesday
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Sangamon River
Monticello 13 12.9 Sun 7 PM 12.7 11.5 10.3
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
JRPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 8, 12:56 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 8, 12:56 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1256 PM CDT Sat Apr 8 2017 .UPDATE... Issued at 1002 AM CDT Sat Apr 8 2017 Aside from a few high/thin clouds, abundant sunshine prevails across central Illinois this morning. With high pressure now well to the east, southerly return flow is increasing...with 15z/10am obs indicating wind gusts of 20-25mph. As the pressure gradient continues to tighten, gusts will reach 30mph at times through the afternoon. Thanks to the strong southerly winds and plenty of sunshine, high temperatures will climb into the upper 60s and lower 70s. Current forecast is right on track, so no major updates are needed at this time. && .SHORT TERM...(Today and tonight) ISSUED AT 329 AM CDT Sat Apr 8 2017 Will continue the frost advisory over eastern IL until 9 am this morning as temperatures slip toward dewpoints in the middle 30s by sunrise. Paris and Terre Haute are at 36F while Robinson is 37F. Temps will rise quickly during mid morning with ample sunshine and increasing southerly winds, so frost advisory may be able to end a bit sooner, perhaps by 8 am. 1021 mb high pressure over western KY and southern IN and ridging northward over IN has shifted east of IL early this morning with light SSE winds over CWA. Cool temps were in the upper 30s and lower 40s, coolest in eastern IL where winds lighter closer to high pressure ridge over IN. Have seen some patches/bands of mid/high clouds track se over IL during the night and will continue today. High pressure ridge to drift east over WV by sunset today while upper level ridge over Great Plains shifts eastward into the MS river valley. Increasing pressure gradient over IL will increase southerly winds to 10-20 mph with gusts of 25-30 mph from late morning into the afternoon. Milder highs in the upper 60s/lower 70s expected, with coolest readings in eastern IL. Tonight a 996 mb surface low pressure moves into east central Nebraska by sunrise Sunday while upper level ridge over IL and Ohio river valley keeps our area dry. Still a tight pressure gradient over IL to keep breezy southerly winds and a milder night tonight with lows in the low to mid 50s, mildest readings from I-55 west. .LONG TERM...(Sunday through Friday) ISSUED AT 329 AM CDT Sat Apr 8 2017 Dry and breezy southerly winds gusting 25-35 mph should continue Sunday with even warmer highs in the mid 70s, even some upper 70s over portions of sw CWA. More sunshine possible over southeast IL on Sunday. Low pressure at its deepest at 994 mb over west central IA by sunset Sunday and then weakens as it tracks into central/ne WI by midday Monday. Most areas should continue dry on Sunday evening, then have slight chances of showers/thunderstorms nw of the IL river overnight Sunday night. Mild lows Sunday night in the upper 50s/lower 60s. SPC day3 has a marginal risk of severe storms Monday afternoon into mid Monday evening east of the IL river, with a slight risk of severe storms over east central IL including Champaign, Vermilion, Piatt, Douglas, northern Edgar and eastern McLean counties. Isolated damaging wind gusts will be the main severe wx threat. Another warm day Monday with highs 70-75F and breezy sw winds. Cold front to push se over central IL during Mon afternoon/evening bringing best chances of showers/thunderstorms to areas se of the IL river. Lows Mon night range from lower 40s nw of the IL river, to the lower 50s se of I-70. 1026 mb high pressure associated with Pacific airmass settles east into IL late Tue and cools temps a bit but still above normal readings along with returning dry wx. Highs Tue in the low to mid 60s, and then milder mid to upper 60s on Wed with Lawrenceville near 70F as high pressure passes east of IL over the Ohio river valley. A weak cold front to pass se over IL overnight Wed night into Thu and bring isolated showers and possible thunderstorms to area, lingering in southeast IL into Thu afternoon. A stronger area of high pressure settles into the western Great Lakes by dawn Friday and brings dry and quiet wx back to central/se IL Thu night thru Friday evening. Highs Thu in mid 60s nw CWA and lower 70s se IL, cool a few degrees on Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1256 PM CDT Sat Apr 8 2017 Windy conditions will prevail through the entire 18z TAF period...as the gradient between departing high pressure and a slowly approaching cold front remains tight. Sustained southerly winds of 15-20kt...with gusts between 25-30kt will persist from this afternoon through Sunday. NAM continues to indicate a 50-55kt 925mb jet streak developing tonight, so have included low-level wind shear at all terminals. Main aviation forecast challenge will be the potential development of low clouds late tonight into Sunday morning. All models are showing the low clouds forming ahead of the front within the strong WAA regime: however, their exact height and eastward extent remain somewhat in question. GFS appears to be the most aggressive model, suggesting MVFR ceilings along/west of I-55. Meanwhile, the Rapid Refresh seems to offer a more logical solution showing low VFR clouds mainly confined to the Illinois River Valley. Have therefore included low VFR ceilings at KPIA after 09z...with only scattered low clouds further east at the remaining TAF sites. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SHORT TERM...07 LONG TERM...07 AVIATION...Barnes
Hazardous weather outlook, Apr 8, 11:11 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1111 AM CDT Sat Apr 8 2017 ILZ027>031-036-037-040-041-047>050-091100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 1111 AM CDT Sat Apr 8 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor to Moderate flooding will continue along the Illinois River well into next week. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A storm system will bring the threat for scattered thunderstorms to the area Sunday night into Monday. A few of the thunderstorms may be strong Monday afternoon as a cold front pushes through the area. At this time, it appears the severe threat will be to our east, roughly along and east of the Interstate 55 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. ILZ038-042>044-051>054-061-091100- Christian-De Witt-Logan-Macon-McLean-Moultrie-Piatt-Sangamon- Shelby- 1111 AM CDT Sat Apr 8 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A storm system will bring the threat for scattered thunderstorms to the area late Sunday night through Monday. A few of the thunderstorms may be strong to locally severe Monday afternoon with the primary threat from strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. ILZ045-046-055>057-062-063-066>068-071>073-091100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Richland-Vermilion- 1111 AM CDT Sat Apr 8 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor flooding is expected to continue along the Little Wabash river through tomorrow morning, and along the Wabash river into next week. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Scattered thunderstorms will be possible along a cold front Monday afternoon into the early evening hours. A few of the storms may produce strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. Bak
Nearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.